Post # 1
I have been on Nuvaring for 2 1/2 years. I love it’s simplicity and don’t really want to switch but lately (the last 6 months or so) I have had severe acne, no sex drive, hot flashes, fatigue, and headaches.
Has anyone else dealt with or heard of anyone suddenly having side effects like these?
Post # 3
@Black-Eyed-Susan: I used to be on nuvaring for about 3 years, I stopped because of headaches and hot flashes. I’ve been off for over 2 years and want to go back on. My DR said sometimes taking a break from it helps but she wanted me to try another form of BC but I didn’t now I feel it’s time to go back on .
I’d call your Dr. Maybe she/he will tell you to switch it up for a while. I loved the nuvaring it’s the only kind I will use.
Post # 4
I was fine on NuvaRing for about 5 months, and then I started getting bad headaches, had zero sex drive, AND now the ring doesn’t seem to stay in place very well anymore! Not sure what’s going on. Interested to hear what other Bees have to say about this.
Post # 5
@FutureMrs.browneyes: I was on the Nuvaring for over 5 years and didn’t have any problems what so ever. I am off only because we are TTC. I know I will only go back on it and no other form once we have our first child.
Post # 6
@Black-Eyed-Susan: I had a ton of problems with NuvaRing. Like PP’s, they didn’t start until a year or so after I started taking it. I had really bad headaches, no sex drive, fatigue, and I became SUPER emotional and would cry at the drop of a dime (so not me). I didn’t feel like myself at all.
Post # 7
It made me completely mental and on top of it, I gained 10 lbs of cellulite (no joke- it went awayw hen I went off).
Post # 8
I had the same problem with Nuvaring when I was a year and a half into it. I’m on Mirena now.
Post # 9
I loved the convenience Nuvaring (was on it for 3 years). But I got a lot of yeast infections and zero sex drive. So I stopped.
Post # 10
I’ve never had a problem.
Post # 11
I was taken off Nuvaring for those issues. Too much estrogen hormone for my body.
Post # 12
I started having the same issues. I switched when I realized what the problem was.
Post # 13
Ive been on it for maybe 5 years. No real problems, but definitely have zero sex drive. I’m getting Implanon next month. Might as well see if taking a break from it will help – maybe just do condoms for a while then go back on if you’re not interested in trying other methods.
Post # 14
Hi ladies, I have been on the nuvaring going on 7yrs…I had abnormal extremely heavy bleeding since the age of 14. At 21 my doc had to reccommend a D&C to thin out my uterus and stop the bleedings that had me anemic..then put me on BC to regulate the cycles and make sure my uterus was constantly thinning.. I loved it the first five years! Now.. I’ve had depression and anxiety that i blamed on work..horrible mood swings..anger, and now that I havent worked for 2 yrs..a year ago I start having a spotting like discharge that had me running to the doctor every other week, all they would say is “there’s nothing wrong its normal”…then it became worst, my hair line is thinning..I have 3 sets of hair on my head..but it’s right on the scalp line..I have rash acne and Ive never had it, not even as a teenager!! I never think about sex..ever! and my whole life I have loved loved sex!! now I’m experiencing swelling of the vagina canal and painful intercourse. I have cramping daily and finally the doctors say…it’s time to switch you to something else. If you have no problems with it great! But If I would of been told years ago that you should never be on the same type of bc for more than 5 yrs..none of this would of happened to me. My review is that you know your body better than anyone, and if this is the ONLY method you tolerate, then try to take a 3 month break here and there..off course taking appropriate measures to not get pregnant! I am now considering the Implanon, please give me feedback if you have made this same change and how you felt…Thank you!
Post # 15
@Blanche: Blanche how was your switch? I’m planning on doing this as well after having horrible side effects with the ring after almost 7yrs of use…it was great for the first five, then it is now horrible..please let me know your thoughts..thanks!